SMITH & NEPHEW, INC. SYN HO TRIAL NECK SZ 14-18; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71366514 |
| Medical Device Problem Codes |
Break (1069); Corroded (1131)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, the magnets of a syn trial neck sz 8-13 ((b)(4)) and a syn ho trial neck sz 14-18 ((b)(4)) are corroded/chipped/falling out.Incident occurred during service; therefore, there was no patient involvement.
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be corroded and chipped, rendering the device inoperable.The device was manufactured in 2015 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.Internal reference number: case-2021-00039862-2.